Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2021, 9:20 PM CDT for Collin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 9:20 PM CDT (02:20 UTC)
- Expired
- Apr 28, 2021, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.4
The text
As transmitted.
885
WUUS54 KFWD 290220
SVRFWD
TXC085-290315-
/O.NEW.KFWD.SV.W.0104.210429T0220Z-210429T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
920 PM CDT Wed Apr 28 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Western Collin County in north central Texas...
* Until 1015 PM CDT.
* At 920 PM CDT, a severe thunderstorm was located over Hackberry, or
near Frisco, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Plano, McKinney, Frisco, Allen, Wylie, Prosper, Anna, Fairview,
Princeton, Celina, Lucas, Parker, Lowry Crossing, Melissa, New
Hope, Weston and Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 3309 9646 3303 9684 3332 9684 3340 9645
TIME...MOT...LOC 0220Z 236DEG 26KT 3314 9687
HAIL...1.50IN
WIND...60MPH
$$
Dunn3 follow-up statements
458
WWUS54 KFWD 290235
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
935 PM CDT Wed Apr 28 2021
TXC085-290315-
/O.CON.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/
Collin TX-
935 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN COLLIN COUNTY...
At 935 PM CDT, a severe thunderstorm was located near Prosper, or
near Frisco, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McKinney, Frisco, Prosper, Anna, Princeton, Celina, Lowry Crossing,
Melissa, New Hope, Weston and Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
LAT...LON 3321 9646 3310 9684 3332 9684 3340 9645
TIME...MOT...LOC 0235Z 235DEG 25KT 3320 9677
HAIL...1.25IN
WIND...60MPH
$$
Dunn687 WWUS54 KFWD 290248 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 948 PM CDT Wed Apr 28 2021 TXC085-290315- /O.CON.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/ Collin TX- 948 PM CDT Wed Apr 28 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR NORTHWESTERN COLLIN COUNTY... At 948 PM CDT, a severe thunderstorm was located near Prosper, or near McKinney, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. Locations impacted include... McKinney, Frisco, Prosper, Anna, Celina, Melissa, New Hope, Weston and Westminster. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection stay inside a sturdy structure and keep away from windows. && A Tornado Watch remains in effect until 200 AM CDT for north central Texas. LAT...LON 3323 9646 3313 9684 3332 9684 3340 9645 TIME...MOT...LOC 0248Z 233DEG 25KT 3326 9672 HAIL...1.00IN WIND...<50MPH $$ Dunn
413
WWUS54 KFWD 290315
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1015 PM CDT Wed Apr 28 2021
TXC085-290325-
/O.EXP.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/
Collin TX-
1015 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
LAT...LON 3323 9646 3313 9684 3332 9684 3340 9645
TIME...MOT...LOC 0315Z 236DEG 26KT 3336 9654
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:18 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 7:18 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 718 PM CDT Wed Apr 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday/ We continue to monitor ongoing convection across the Big Country this evening, which is slowly moving to the north and east. A look at the 00Z FWD sounding reveals CAPE values just over 2000 J/kg with little to no cap, lapse rates upwards of 6 C/km, and 0-6 km shear values around 70 knots, which should continue to support the threat for severe thunderstorms as activity moves into North Texas. Additionally, showers and thunderstorms over the Texas Hill Country will likely move into portions of Central Texas overnight as well. As convection across the region grows upscale over the next few hours, severe thunderstorms will pose a threat for damaging wind gusts, large hail, and an isolated tornado or two. A Tornado Watch remains in effect for areas west of the DFW Metroplex through 9 PM, although coordination later this evening may result in areas along/east of the I-35 corridor being added to a watch if ingredients remain favorable for severe weather. The threat will shift to the potential for flash flooding after midnight across North Texas as the slow moving showers and thunderstorms and high moisture content supports higher rainfall rates over a given area. A Flash Flood Watch remains in effect through Thursday morning across most of North Texas, where 2 to 4 inches of rainfall accumulations and isolated higher amounts will be possible. The heavy rain axis is expected to be oriented from northeast to southwest and gradually shift toward the eastern half of the region on Thursday. Garcia && .LONG TERM... /Issued 239 PM CDT Wed Apr 28 2021/ /Thursday Night Onward/ Some showers and thunderstorms should continue into Thursday evening/night particularly across Central Texas despite the surface frontal zone having cleared the forecast area to the southeast. Models still vary drastically on the amount of isentropic ascent associated with warm advection atop the frontal surface heading into Friday, with the NAM being a rather aggressive outlier. NAM solutions depict fairly widespread precip continuing in close proximity to a cutoff 850-925mb circulation positioned just west of the CWA, but most other coarser guidance does not maintain this feature. Without this low pressure circulation present, warm advection would be much weaker, and the potential for continued rainfall on Friday would be significantly less. We'll carry some low PoPs until there's better consistency on Friday's precip potential, but current thinking is that most of the area would be slowly drying out with decreasing clouds through the day. One area where model agreement has improved some from previous forecasts is on the return of showers and thunderstorms over the upcoming weekend. An upper low is expected to become cutoff to our west tomorrow, which will then eject a couple days later and move directly overhead late Saturday and Sunday. This should lead to widely scattered showers and thunderstorms over much of the CWA, with the greatest chances generally located across Central Texas late Saturday into Sunday. A very modest CAPE/shear parameter space doesn't suggest much potential for strong or severe thunderstorms during this time frame, and activity should consist of a rather messy convective presentation without a focusing boundary present. Widespread attendant cloud cover should hold highs in the 70s and low 80s for most locations over the weekend. A sharp warmup should occur early next week as the upper low moves east and ridging takes its place. Another fast-moving disturbance and attendant weak front may arrive sometime around Tuesday or Wednesday next week which could bring another shot at rain/storms to parts of the area. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Convection is ongoing west and southwest of the Metroplex terminals this evening and is expected to gradually move north and east over the next few hours as a cold front approaches. Based on the latest guidance, TSRA would be most likely impact the terminals between the hours of 1-4Z and continue through at least 6Z. Beyond 6-9Z, instability should decrease and result in mostly SHRA with embedded TSRA for the remainder of the night. For Waco, convection is expected to impact the terminal closer to 6Z. There will likely be lingering SHRA across the region Thursday morning, but the axis of heavier precip and convection should shift to the east of the terminals by late Thursday morning. Otherwise, VFR ceilings should drop into the MVFR category late this evening and into the IFR category after midnight. IFR ceilings will prevail through Thursday morning before MVFR ceilings return sometime Thursday afternoon. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 74 60 77 58 / 90 70 40 20 20 Waco 68 74 62 74 59 / 90 70 40 30 30 Paris 67 74 59 74 54 / 90 90 40 20 10 Denton 62 73 56 75 53 / 90 60 40 20 20 McKinney 65 74 58 74 56 / 100 80 40 20 20 Dallas 68 75 62 77 60 / 90 70 40 20 20 Terrell 67 74 60 74 56 / 90 80 50 30 20 Corsicana 69 76 62 75 59 / 80 80 50 30 20 Temple 67 75 61 74 58 / 90 70 40 30 30 Mineral Wells 62 71 55 74 54 / 90 50 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ091>095- 100>107-115>120. &&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 215 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 215 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected through the rest of this evening and tonight. Some storms will be severe, especially along and west of Interstate 35. Large hail and damaging winds will be the main hazards, but a few tornadoes can't be ruled out. In addition, heavy rainfall could support isolated flash flooding overnight and into the early morning hours on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue Thursday. Although a few strong storms may linger across East Texas, the primary hazard will be from heavy rainfall and flooding. Thunderstorms should gradually end by Thursday evening. Additional scattered thunderstorms are possible Saturday and Sunday, but the severe weather threat appears low during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across much of the region this afternoon and evening.
In the hours before
Local storm report, Apr 28, 8:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 SE EAGLE MOUNTAIN 32.88N 97.43W
04/28/2021 E3.00 INCH TARRANT TX PUBLIC
3 INCH HAIL REPORTED AT BOAT CLUB AND BAILEY
BOSWELL. TIME ESTIMATED BASED ON RADAR.
&&
BGLocal storm report, Apr 28, 8:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 4 NE EAGLE MOUNTAIN 32.92N 97.39W
04/28/2021 E1.00 INCH TARRANT TX PUBLIC
DELAYED REPORT - QUARTER SIZE HAIL REPORTED
BY WILLOW SPRING AND BONDS RANCH.
&&
BGLocal storm report, Apr 28, 9:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 3 SSE HASLET 32.91N 97.32W
04/28/2021 E1.00 INCH TARRANT TX AMATEUR RADIO
DELAYED REPORT. HERITAGE TRACE AND I-35
GOLFBALL HAIL REPORTED.
&&
BGLocal storm report, Apr 28, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 2 E TROPHY CLUB 33.00N 97.16W
04/28/2021 E1.50 INCH DENTON TX AMATEUR RADIO
PING PONG BALL REPORTED IN FLOWER MOUND.
&&
BGLocal storm report, Apr 28, 9:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 1 NW LEWISVILLE 33.05N 96.99W
04/28/2021 M1.00 INCH DENTON TX AMATEUR RADIO
QUARTER SIZE HAIL AND 40 KT WINDS MEASURED
IN LEWISVILLE.
&&
BGLocal storm report, Apr 28, 9:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N FLOWER MOUND 33.04N 97.08W
04/28/2021 E1.50 INCH DENTON TX AMATEUR RADIO
1.5 INCH HAIL 1 N OF DOWNTOWN FLOWER MOUND.
&&
BGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Apr 28, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 31 min |
| Apr 28, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 73 min |
| Apr 28, 8:10 PM CDT | Tornado Warning | FWD | Tarrant | 33 min |
| Apr 28, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 28, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 39 min |
| Apr 28, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 59 min |
| Apr 28, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 28, 10:50 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Apr 29, 1:35 AM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| Apr 29, 3:09 AM CDT | Areal Flood Advisory | FWD | Dallas | 111 min |
| Apr 29, 3:22 AM CDT | Areal Flood Advisory | FWD | Ellis | 98 min |
| Apr 29, 4:59 AM CDT | Areal Flood Warning | FWD | Ellis, Hill, Johnson | 3 hr |
| Apr 29, 5:41 AM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| Apr 29, 8:12 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| Apr 29, 8:18 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| Apr 29, 9:33 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 28 hr |
| Apr 29, 1:43 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Apr 29, 5:57 PM CDT | Special Weather Statement | FWD | Rains | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.